Format

Send to

Choose Destination
BMJ Case Rep. 2015 May 12;2015. pii: bcr2015209622. doi: 10.1136/bcr-2015-209622.

More than a headache: a case of cetuximab-induced aseptic meningitis.

Author information

1
Department of Medicine, Jacobi Medical Center, Bronx, New York, USA.
2
Department of Medicine-Oncology, Jacobi Medical Center, Bronx, New York, USA.

Abstract

While the wide belief is that monoclonal antibodies, due to their large size, would not be able to penetrate the blood-brain barrier, we present a rare case of aseptic meningitis induced by intravenous cetuximab administration. A 58-year-old man with tonsillar squamous cell cancer presented with headache and fever, which started approximately 1 h after his first dose of cetuximab (loading dose of 400 mg/m(2) equalling 800 mg). CT scan of the head was non-revealing and laboratory tests including complete blood count, serum comprehensive metabolic panel and coagulation profile were within normal limits. Aseptic meningitis in the setting of cetuximab therapy has been reported on 6 previous occasions. Consistent with these prior reports, it is interesting to note that this case also occurred after administration of the initial higher loading dose of Cetuximab. This is of interest as Cetuximab is more frequently being dosed at 500 mg/m(2) (higher dose) every 2 weeks in colorectal cancer.

PMID:
25969494
PMCID:
PMC4434376
DOI:
10.1136/bcr-2015-209622
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center